Home » Frequently asked Questions on Health » How to manage Seborrhoeic dermatitis?

How to manage Seborrhoeic dermatitis?

Q: I am an Indian living in Canada. I am Sikh by religion - that means I keep beard and hair. I have problem of Seborrhoeic dermatitis as doctors call it. Actually I think it was since I was 18 but did not notice it. There used to be burning in my beard and red rashes and I used to have a problem of essential hypertension. I got medicated from lot of doctors - they gave me treatment, I had for some time and when it used to settle down, I used to stop it. In my hair there was no burning but it was a kind of a layer of flakes - in Hindi I would call it "papri". But, in beard it used to be burning and flakes also. Actually now I am in Canada, my beard is turning white and a lot of hair loss, I would say I have lost almost my hair in centre of my head. Now the problem is, I was wondering does beard worsens it more? If I cut my beard for a while will it improve and will I be able to properly medicate it? Some people also had doubt that it is psoriasis, and in my family my mother has a thyroid problem and my elder brother was also diagnosed recently. So you suggest me about my beard and this thyroid problem.

A:Seborrhoeic dermatitis is a common skin disorder that can be easily treated. This condition is a red, scaly, itchy rash most commonly seen on the scalp, sides of the nose, eyebrows, eyelids, skin behind the ears, and middle of the chest. Other areas, such as the navel (belly button), buttocks, skin folds under the arms, axillary regions, breasts, and groin, may also be involved. Patients may need to use a medicated shampoo and a stronger corticosteroid preparation. Non-prescription shampoos containing tar, zinc pyrithione, selenium sulphide, ketoconazole, and/or salicylic acid may be recommended. As excessive use of stronger preparations can cause side effects, patients should follow their dermatologists advice. As for your case, if you use a "hair fixer" for your beard, then it can cause eczema which can lead to burning and maybe even oozing of fluid from the lesion. whitening of beard has nothing to do with Canada or this problem. Losing the hair on the scalp could be "Male pattern (Androgenetic) alopecia" which is almost a normal process in many males because of the effect of the male hormone on the hair growth. Shaving off your scalp or beard is no remedy for this problem and thyroid most likely is not the cause of your problem. Lastly - only your dermatologist in Canada will be able to determine whether your problem is psoriasis or not.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------